Women's Health Community
Periods during pill
About This Community:

A community for people with Women's Health-related concerns. Ask a question, join a conversation, share experiences: medical conditions, general health, and management.

Font Size:
A
A
A
Background:
Blank
Blank
Blank
Blank Blank

Periods during pill

Hey there!
I've got a question about periods during the time that a woman's on a birth control pill.
Basically, I'm 19 and I've started using the pill on the first day of my period on 14 December.  Obviously, my doctor said that my period should come exactly the month after that, only that I next got my period on the 9 of January... it lasted only 5 days tops.  So I decided to give it another month,  maybe it would come on time..no: just last night  I had brown blood, as if I' was spotting (not quite sure what that means since that has NEVER happened to me before!) and I continue to bleed (brown blood) till now.
I'm wondering if I should be worried about anything..I'm not sure if I'm really on my period now...maybe it will come next week..I have not missed a single pill, in fact I've been very punctual for these past almost 2 months! Girls, help :S

Thanks a bunch!
Related Discussions
3 Comments Post a Comment
Blank
Avatar_n_tn
You don't always have a bleed exactly a month after you start taking the pill.  It will take a little bit of time for your body to settle down with the hormone regime that your pill is.

The spotting that you are having could be breakthrough bleeding?  What sort of pill are you on?  Is it triphasic (3 different levels of hormones), biphasic (two different levels of hormones during the month) or monophasic (each pill contains the same level of hormones)?

You may need to change your pill.
Blank
Avatar_m_tn
Well, it's called Qlaira. As from what I've read this is what it contains: Qlaira (estradiol valerate/dienogest) is an oral contraceptive with four sequential phases comprising differing levels of the oestrogen, estradiol valerate, and the progestogen, dienogest, in a oestrogen step-down and progestogen step-up regimen.
It's strange..because physically, I feel like I'm on my period... you know that feeling that you have in your tummy etc..
Blank
Avatar_n_tn
This is at least a triphasic (probably a quadphasic) pill.  It may be that the levels of hormones just aren't working for you.

You may be better off on a monophasic pill.

Based on this extra info you can either leave it for another month and see if you adjust or go back to your doctor and get a different type of pill.
Blank
Post a Comment
To
Recent Activity
1580318_tn?1440177198
Blank
Shannon79 commented on photo
41 mins ago
1580318_tn?1440177198
Blank
Shannon79 commented on photo
43 mins ago
1580318_tn?1440177198
Blank
Shannon79 commented on photo
1 hr ago
Blank
Menstrual Tracker
Track your cycles
Start Tracking Now
Blank
Weight Tracker
Reach your weight goals
Start Tracking Now
Top Women's Health Answerers
973741_tn?1342346373
Blank
specialmom
Avatar_f_tn
Blank
old_before_my_time
136956_tn?1425609872
Blank
ticked
Mississauga, ON
4851940_tn?1385441629
Blank
jemma116
United Kingdom
10225605_tn?1408638630
Blank
ipurr2
Tucson, AZ
Avatar_n_tn
Blank
pinkrazrbrd
Women's Health Community Resources
RSS Expert Activity
233488_tn?1310696703
Blank
Marathon Running Done Over Many Yea...
May 21 by John C Hagan III, MD, FACS, FAAOBlank
233488_tn?1310696703
Blank
New Article on Multifocal IOL vs &q...
May 21 by John C Hagan III, MD, FACS, FAAOBlank
748543_tn?1371753642
Blank
TMJ/TMJ The Connection Between Teet...
Jan 27 by Hamidreza Nassery , DMD, FICOI, FAGDBlank
Top Women's Health Answerers
973741_tn?1342346373
Blank
specialmom
Avatar_f_tn
Blank
old_before_my_time
136956_tn?1425609872
Blank
ticked
Mississauga, ON
4851940_tn?1385441629
Blank
jemma116
United Kingdom
10225605_tn?1408638630
Blank
ipurr2
Tucson, AZ
Avatar_n_tn
Blank
pinkrazrbrd